MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553670
Medical Device Problem Codes Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted transduodenal to the jejunum to treat a gastric outlet obstruction (pyloric stenosis) during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2025.During the procedure, the stent was attempted to be deployed, but the distal flange of the stent did not open.The physician adjusted the catheter and the position of the scope, and the stent eventually fully deployed; however, it deployed in the stomach and not across the stricture.The stent was removed with a snare and the procedure was completed using a different size axios stent.There was no patient complications reported as a result of this event.Note: it was reported that the axios stent was intended to be placed for a gastric outlet obstruction (pyloric stenosis).However, per the axios stent and electrocautery- enhanced delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size and walled-off necrosis >= 6 cm in size that are adherent to the gastric or bowel wall.The device is not indicated for placement transduodenal to the jejunum.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.

Brand Name
AXIOS
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21973085
Report Number3005099803-2025-01993
Device Sequence Number17958306
Product Code KNS
UDI-Device Identifier08714729979333
UDI-Public(01)08714729979333(17)270205(10)35785738
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553670
Device Catalogue NumberM00553670
Device Lot Number0035785738
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date05/06/2025
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown